Changes in nephritis caused by poison injections
Zeitschr Ges Exp Med 63(5/6): 707-719
In nephritis caused by uranium, HgCl2, can-tharides, and habu poison, histological changes generally appear in Malpighian corpuscles and urinary tubules; of which the latter are most clearly marked in uranium and sublimate nephritis, and the former in cantharides and habu nephritis. In sublimate, can-tharides, and habu nephritis, a marked increase in total plasma proteins and globulins occurs, involving fibrino-gen and globulin chiefly. In uranium nephritis this in-crease i slight. While the increase in euglobulin and pseudoglobulin is slight or moderate in sublimate, cantharides, and habu nephritis, the decrease in albumin is striking and the albumin/globulin ratio is as marked as in human nephritis. In uranium nephritis only an increase in total plasma protein is noticeable, but the albumin/globulin ratio shows a slight tendency to fall below the normal value; the decrease is therefore not so marked as in human nephritis. The increase in residual N in uranium, sublimate, and cantharides nephritis is established in the early stages and later, and lasts a long time, while this increase in habu nephritis is limited to the early stage and is not so long continued. That the rate of settling of red blood cells in nephritis induced by sublimate, cantharides, and habu poison undergoes a great increase in which the socalled dispersion is called forth, agrees with the observations made in human nephritis.